Stochastic comparisons in the scale mixture of the multivariate skew-normal family of distributions based on Hessian ordering with some applications

Document Type : Original Paper


1 Department of Statistics, Faculty of Basic Sciences, University of Hormozgan, Bandarabbas, Iran.

2 Department of Mathematics, Faculty of Science, Yasuj University, Yasuj, Iran.


In this paper, we compare the random vectors from the scale-mixture of multivariate skew-normal distributions, based on Hessian orderings. The necessary and sufficient conditions for this type of ordering are studied and by considering some convex cones, the results are expressed for some important cases. In the following, the increasing Hessian ordering and necessary and sufficient conditions for some important cases are investigated. Also, the linear orderings, based on usual and convex orderings, have been discussed and it has been shown that these linear orderings in the family of multivariate scale mixture of skew-normal distributions, are of the Hessian order type. The supermodular and concordance orderings, as the important tools of dependence ordering, are obtained as equivalent to the order of correlations and using these results, the order of risk or oscillations of different portfolios in economics is explained as the order of their correlations. In the insurance context, the order of risk of aggregate claims in different portfolios is obtained as equivalent to the order of average of correlations within the portfolios. Also, in the reliability context, the order of lifetimes of parallel and series systems can be expressed in terms of correlations of system components.


Main Subjects

[1] ق. برمال‌زن، س.م. آیت، ع. اکرمی.  مقایسه‌های تصادفی سیستم‌های سری و موازی متشکل از مولفه‌های لوماکس با مفصل ارشمیدسی}، مجله مدلسازی پیشرفته ریاضی، دوره 10، شماره 1 (1399) 172-195.
[2] ف. قنبری، ق. برمال‌زن، س.ر. هاشمی.  مقایسه تصادفی سیستم های (n-k+1) از n با مولفه های مستقل و ناهمگن لگ لجستیک}، مجله مدلسازی پیشرفته ریاضی (1399)
[3] Adcock, C., Eling, M., Loperfido, N., Skewed distributions in finance and actuarial science: a review. The European Journal of Finance 21 (2015) 1253-1281.
[4] Amiri, M., Balakrishnan, N., Jamalizadeh, A., Stochastic ordering of lifetimes of parallel and series systems comprising heterogeneous dependent components with generalized Birnbaum-Saunders distributions. Probability in the Engineering and Informational Sciences (2020)
[5] Amiri, M., Izadkhah, S., Jamalizadeh, A., Linear orderings of the scale mixtures of the multivariate skew-normal distribution. Journal of Multivariate Analysis 179 (2020)
[6] Aryal, G., Rao, A. N. V., Reliability model using truncated skew-Laplace distribution. Nonlinear Analysis: Theory, Methods & Applications 63 (2005) 639-646.
[7] Arlotto, A., Scarsini, M., Hessian orders and multinormal distributions. Journal of Multivariate Analysis 100 (2009) 2324-2330.
[8] Azzalini, A, A class of distributions which includes the normal ones. Scandinavian Journal of Statistics 12 (1985) 171-178.
[9] Azzalini, A., Capitanio, A., Statistical applications of the multivariate skew-normal distribution. Journal of the Royal Statistical Society: Series B 61 (1999) 579-602.
[10] Azzalini, A., Capitanio, A., Distributions generated by perturbation of symmetry with emphasis on a multivariate skew t distribution. Journal of the Royal Statistical Society, Series B 65 (2003) 367–389.
[11] Azzalini, A., Regoli, G., Some properties of skew-symmetric distributions. Annals of the Institute of Statistical Mathematics 64 (2012) 857-879.
 [12] Bäuerle, N, Inequalities for stochastic models via supermodular orderings. Stochastic Models 13 (1997) 181-201.
[13] Behboodian, J., Balakrishnan, N., Jamalizadeh, A., A new class of skew-Cauchy distributions. Statistics and Probability Letters 76 (2006) 1488–1493.
[14] Branco, M.D., Dey, D.k., A general class of multivariate skew-elliptical distributions. Journal of Multivariate Analysis 79 (2001) 99–113.
[15] Christoffersen, P., Errunza, V., Jacobs, K., Langlois, H., Is the potential for international diversification disappearing? A dynamic copula approach. The Review of Financial Studies 25 (2012) 3711–3751.
[16] Davidov, O., Peddada, S., The linear stochastic order and directed inference for multivariate ordered distributions. The Annals of Statistics 41 (2013) 1-40.
[17] Denuit, M., Müller, A., Smooth generators of integral stochastic orders. The Annals of Applied Probability 12 (2002) 1174-1184.
[18] Dhaene, J., Goovaerts, M., Dependency of risks and stop-loss order. ASTIN Bulletin, 26 (1996) 201-212.
[19] Fréchet, M., Sur les tableaux de corrélation dont les marges sont donnés. Annales de l’Université de Lyon, Science 4 (1951) 13–84.
[20] Genton, M.G. Skew-elliptical Distributions and Their Applications: A Journey Beyond Normality, Edited volume, Boca Raton, FL: Chapman & Hall/CRC,2004.
[21] Gupta, R.C., and Gupta, R.D., Generalized skew-normal model. Test 13 (2004) 501-524.
[22] Gupta, R. C., Brown, N., Reliability studies of the skew-normal distribution and its application to a strength-stress model. Communications in Statistics-Theory and Methods 30 (2001) 2427-2445.
[23] Hürliman, W, On likelihood ratio and stochastic order for skew-symmetric distributions with a common kernel. Int. J. Contemp. Math. Sciences 8 (2013) 957-967.
[24] Jamali, D., Amiri, M., Jamalizadeh, A., Comparison of the multivariate skew-normal random vectors based on the integral stochastic ordering. Communications in Statistics-Theory and Methods (2020)
[25] Jamali, D., Amiri, M., Jamalizadeh, A., & Balakrishnan, N., Integral stochastic ordering of the multivariate normal mean-variance and the skew-normal scale-shape mixture models. Statistics, Optimization & Information Computing 8(1)(2020) 1-16.
[26] Joe, H, Multivariate concordance. Journal of Multivariate Analysis 35 (1990) 12-30.
[27] Landsman, Z., Tsanakas, A., Stochastic ordering of bivariate elliptical distributions. tatistics and Probability Letters 76(2006) 488-494.
[28] Meester, L.E., Shanthikumar, J.G., Regularity of stochastic processes: a theory based on directional convexity. Probability in the Engineering and Informational Sciences 7 (1993) 343–360.
[29] Mehrali, Y., Asadi, M., Hamedani, G., Recurrence relations and reliability measures in slash and skew-slash distributions. Studia Scientiarum Mathematicarum Hungarica 51 (2014) 243-270.
 [30] Meyer, M., Strulovici, B., Beyond Correlation, Measuring Interdependence through Complementarities. University of Oxford, England (2015).
[31] Mosler, K, Characterization of some stochastic orderings in multinormal and elliptic distributions, Operations research. Proceeding of the 12-th Annual Meeting in Mannheim 1983 (1984) 520-527.
[32] Motzkin, T.S, Copositive quadratic forms. National Bureau of Standards Report 1952 (1818) 11–22.
[33] Müller, A, Stochastic orders generated by integrals: a unified study. Advances in Applied Probability 29 (1997a) 414-428.
[34] Müller, A, Stop-loss order for portfolios of dependent risks. Insurance: Mathematics and Economics 21 (1997b) 219–223.
[35] Müller, A, Stochastic ordering of multivariate normal distributions. Annals of the Institute of Statistical Mathematics 53 (2001) 567-575.
[36] Müller, A., Stoyan, D. Comparison Methods for Stochastic Models and Risks, Vol. 389, New York, Wiley, 2002.
[37] Nadarajah, S., Reliability for Laplace distributions. Mathematical Problems in Engineering 2 (2004) 169-183.
[38] Nadeb, H., Torabi, H., dolati, A., Stochastic comparisons of the largest claim amounts from two sets of interdependent heterogeneous portfolios. Mathematical Inequalities & Applications 23 (2020),35–56.
[39] Pan, X., Qiu, G., Hu, T., Stochastic orderings for elliptical random vectors. Journal of Multivariate Analysis 148 (2016) 83-88.
[40] Sampson, A.R., Whitaker, L.R., Estimation of multivariate distributions under stochastic ordering. Journal of the American Statistical Association 84 (1989) 541–548.
[41] Scarsini, M, Multivariate convex orderings, dependence, and stochastic equality. Journal of Applied Probability35 (1998) 93-103.
[42] Shaked, M. Shanthikumar, J.G., Stochastic Orders, New York, Springer, 2007.
[43] Sklar, M, Fonctions de repartition an dimensions et leurs marges. Publications de l’Institut de Statistique de L’Université de Paris 8 (1959) 229–231.
[44] Wang, J., Genton, M.G., The multivariate skew-slash distribution. Journal of Statistical Planning and Inference 136 (2006) 209-220.